MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; NAIL, FIXATION, BONE
Catalog Number 71656000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the reduction of the fracture was performed without any problem.The nail was passed in the correct way and its distal blocks were made without issues with the sure shot, likewise the proximal ones with the device.When the cap (0 mm ) was placed, this was placed in the correct way and it was pressed into the nail, but when we were checking with the intensifier, we could see that the cap was missing a little more to enter.When the doctor passes the screwdriver, we notice that the cap was broken as 2 lines of the thread, that complete thread was removed by bits and more than half of the cap was inside the nail, without causing problems to the device, or the patient.The surgical procedure was completed without complications.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
META-NAIL NAIL CAP SET SCREW 0MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8062090
Report Number1020279-2018-02429
Device Sequence Number16650345
Product Code JDS
UDI-Device Identifier03596010585417
UDI-Public03596010585417
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71656000
Device Lot Number17CM02714
Initial Date Received by Manufacturer 11/04/2018
Supplement Date Received by Manufacturer11/04/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1